Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 110, NWS Memphis, TN

September 22, 2006Clay County, Arkansas

NWS Memphis, TN issued this tornado warning at Sep 22, 2006, 7:46 PM CDT for Clay County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2006, 7:46 PM CDT (00:46 UTC)
Expired
Sep 22, 2006, 8:30 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Clay County, AR

The radar

The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 6:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
1.9
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 230046
TORMEG
ARC021-230130-
/O.NEW.KMEG.TO.W.0110.060923T0046Z-060923T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS
  THIS INCLUDES THE CITY OF CORNING

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR SUCCESS...OR ABOUT NEAR CORNING...MOVING NORTHEAST AT
  45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDOUGAL.

IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3650 9023 3646 9031 3646 9035 3635 9063
      3635 9067 3648 9076 3650 9076 3650 9019

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:06 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 22, 3:06 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT FRI SEP 22 2006

.DISCUSSION...

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)
OBVIOUSLY THE MAIN CONCERN IN THE NEAR TERM IS SEVERE WEATHER
POTENTIAL. TORNADO WATCHES CURRENTLY IN EFFECT FOR MOST OF THE CWA
UNTIL 00Z. IT HAS BECOME VERY UNSTABLE ACROSS PORTIONS OF THE MIDSOUTH
WITH TEMPERATURES IN THE MID 80S TO AROUND 90 AND DEWPOINTS IN THE
LOW 70S.

AS OF 20Z...CONVECTION BEGINNING TO FIRE ACROSS ARKANSAS WITH SOME
DEVELOPMENT ACROSS N MS AS WELL. A LARGE SUPERCELL OVER
FULTON...IZARD...AND SHARP COUNTIES IN AR HAS TURNED RIGHT AND
APPEARS TO BE HEADED FOR NE AR. THIS STORM HAS THE BEST SHORT TERM
POTENTIAL OF SEVERE WEATHER AND TORNADOES. THE ACTIVITY IN NE MS WILL
BE WATCHED FOR BRIEF TORNADOES AS THE CELLS INTERACT WITH A
BOUNDARY ACROSS THAT REGION. MLCAPES ARE NOT AS LARGE IN THIS AREA
(LESS THATN 2000 J/KG) AND WE EXPECT THIS THREAT TO DIMINISH
AROUND 00Z AS THE BOUNDARY MOVES NORTH. FURTHER WEST...THE
DEVELOPMENT OF SCATTERED CONVECTION IS EXPECTED TO CONTINUE ACROSS
ARKANSAS IN THE PRESENCE OF 2500-3000 J/KG MLCAPES. THE ONE CAVEAT
CONTINUES TO BE THE LACK OF AN UPPER LEVEL SHORTWAVE TO ACT AS A
FORCING MECHANISM. ANY STORMS THAT CAN MATERIALIZE WILL HAVE A
GOOD OPPORTUNITY OF BECOMING SEVERE AND POSSIBLY TORNADIC AS THEY
QUICKLY MOVE NE TOWARDS THE MIDSOUTH. 0-1KM SRH WILL CONTINUE TO BE
AROUND 250-300 M2/S2 AND WILL LIKELY INCREASE SOME THIS EVENING AS
THE LOW LEVEL JET STRENGHTENS. 0-6KM BULK SHEAR OF 40-50 KTS WILL
ALSO BE PRESENT. WE WILL RESTATE THE THREAT IS STILL CONDITIONAL
BASED ON INSTABILITY BEING ENOUGH OF A LIFTING MECHANISM TO
DEVELOP STORMS. NO SIGNIFICANT SHORTWAVES ARE SEEN ON THE WV LOOP
THAT WILL AFFECT THE MIDSOUTH THIS EVENING. HAVING SAID THAT...WILL
LEAVE MODERATE RISK AS IS GIVEN THE TORNADIC POTENTIAL.

BY TOMORROW...A SHORTWAVE OVER COLORADO WILL EJECT EAST...SERVING
TO MOVE THE LONGWAVE TROUGH AND ATTENDANT COLD FRONT EAST AS WELL.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND WILL
AFFECT THE REGION MAINLY TOMORROW AFTERNOON AND TOMORORW NIGHT.
0-6KM BULK SHEAR OF 35-45 KTS...MLCAPES OF AROUND 2000 J/KG...AND
A 40 KT LOW LEVEL JET ALL SUGGEST ANOTHER POTENTIAL FOR SEVERE
WEATHER. SHEAR PROFILES BECOMES MORE UNIDERICTIONAL
TOMORROW...SUGGESTING THE THREAT TOMORROW WILL BE MORE FROM
DAMAGING WINDS. HEAVY RAIN WILL ALSO BE A THREAT GIVEN
PRECIPITBALE WATER VALUES OF NEAR 2 INCHES. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FOR THE ENTIRE MIDSOUTH.

&&

.LONGER TERM (SUNDAY THROUGH FRIDAY)
VERY INTERESTING PATTERN FOR SEPTEMBER.  UPPER FLOW FOR THE EXTENDED
PERIOD LOOKS MORE LIKE LATE OCTOBER/EARLY NOVEMBER WITH THE JET
DIPPING WELL INTO THE SOUTHERN US.  LOOKING AT BELOW AVERAGE
TEMPERATURE THROUGH NEXT WEEKEND.  THE FORECAST CHALLENGE ON SUNDAY
IS TIMING THE COLD FRONT.  NGM IS THE SLOWEST SOLUTION WITH THE GFS
AND ETA PUSHING THE FRONT TO THE ALABAMA BORDER EARLY IN THE DAY.
THIS WOULD KEEP THE DAY FAIRLY COOL AND DRIER BY AFTERNOON.
GUIDANCE IS INCLUDING TEMPS SOME 5 TO 8 DEGREES BELOW
CLIMATOLOGY...GIVEN THE THICKNESS VALUES AND AIRMASS WITH STAY CLOSE
OR A SHADE BELOW.

ANOTHER...ALMOST ARCTIC LOOKING SHORTWAVE/SURFACE FRONT PUSHES INTO
THE CENTRAL US ON WEDNESDAY AND THURSDAY.  NOT LOOKING FOR A SEVERE
POTENTIAL ON THURSDAY AS THE FRONT PASSES THROUGH SINCE THERE
APPEARS NO TIME FOR TEMP/MOISTURE RECOVERY.  THE AIRMASS BEHIND THIS
SYSTEM LOOKS VERY COOL.  AGAIN WILL SIDE COOLER THAN GUIDANCE IN
TEMPERATURES FOR LATE IN THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  86  61  74 /  60  70  80  30
MKL  72  84  62  74 /  50  70  80  40
JBR  71  83  59  72 /  70  80  60  30
TUP  72  87  70  76 /  40  50  80  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SHORT TERM - JFB
LONG TERM - JEB
Hazardous weather outlook, Sep 22, 3:14 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT FRI SEP 22 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MUCH
OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE
RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY
TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE
CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS
THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF
WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND
TUPELO ARE IN THE SLIGHT RISK AREA.

STRONG SOUTH WINDS AHEAD OF A POTENT LOW PRESSURE SYSTEM IN THE
PLAIN STATES WILL CONTINUE TO PUSH MOIST AND UNSTABLE AIR INTO THE
MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL
EXISTS THROUGHOUT THE ATMOSPHERE.

CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A
FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE
MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE
STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO
POSSIBLE.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE MID-
SOUTH WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT
AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE
FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY
NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL
LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN
ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH
DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND LIKELY AGAIN ON
SATURDAY.

JFB

In the hours before

Local storm report, Sep 22, 5:50 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

&&

MRM
Local storm report, Sep 22, 6:08 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             DALTON                  36.42N 91.15W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN DALTON

0354 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN DALTON

0400 PM     HAIL             W RAVENDEN              36.24N 91.25W
09/22/2006  E1.00 INCH       LAWRENCE           AR   PUBLIC

            HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
            PEA SIZED TO QUARTER HAIL.

0410 PM     HAIL             POCAHONTAS              36.26N 90.97W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN POCAHONTAS

0410 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES DOWN IN POCAHONTAS.

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

&&

MRM
Local storm report, Sep 22, 6:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             DALTON                  36.42N 91.15W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN DALTON

0354 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN DALTON

0400 PM     HAIL             W RAVENDEN              36.24N 91.25W
09/22/2006  E1.00 INCH       LAWRENCE           AR   PUBLIC

            HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
            PEA SIZED TO QUARTER HAIL.

0410 PM     HAIL             POCAHONTAS              36.26N 90.97W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN POCAHONTAS

0410 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES DOWN IN POCAHONTAS.

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

0637 PM     TORNADO          TIPTONVILLE             36.38N 89.47W
09/22/2006                   LAKE               TN   LAW ENFORCEMENT

            TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
            DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED

&&

MRM
Local storm report, Sep 22, 7:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             DALTON                  36.42N 91.15W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN DALTON

0354 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN DALTON

0400 PM     HAIL             W RAVENDEN              36.24N 91.25W
09/22/2006  E1.00 INCH       LAWRENCE           AR   PUBLIC

            HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
            PEA SIZED TO QUARTER HAIL.

0410 PM     HAIL             POCAHONTAS              36.26N 90.97W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN POCAHONTAS

0410 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES DOWN IN POCAHONTAS.

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     N MALDEN                36.58N 89.98W
09/22/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
            OF RESIDENCES BLOWN OFF.

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

0637 PM     TORNADO          TIPTONVILLE             36.38N 89.47W
09/22/2006                   LAKE               TN   LAW ENFORCEMENT

            TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
            DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED

&&

MRM
Local storm report, Sep 22, 7:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN DALTON

0354 PM     HAIL             DALTON                  36.42N 91.15W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN DALTON

0400 PM     HAIL             W RAVENDEN              36.24N 91.25W
09/22/2006  E1.00 INCH       LAWRENCE           AR   PUBLIC

            HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
            PEA SIZED TO QUARTER HAIL.

0410 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES DOWN IN POCAHONTAS.

0410 PM     HAIL             POCAHONTAS              36.26N 90.97W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN POCAHONTAS

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     N MALDEN                36.58N 89.98W
09/22/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
            OF RESIDENCES BLOWN OFF.

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

0637 PM     TORNADO          TIPTONVILLE             36.38N 89.47W
09/22/2006                   LAKE               TN   LAW ENFORCEMENT

            TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
            DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED

0700 PM     TORNADO          RAVENDEN                36.24N 91.25W
09/22/2006                   LAWRENCE           AR   BROADCAST MEDIA

            TORNADO ON GROUND BY KAIT STORM CHASE TEAM

&&

MRM
Local storm report, Sep 22, 7:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             DALTON                  36.42N 91.15W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN DALTON

0354 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN DALTON

0400 PM     HAIL             W RAVENDEN              36.24N 91.25W
09/22/2006  E1.00 INCH       LAWRENCE           AR   PUBLIC

            HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
            PEA SIZED TO QUARTER HAIL.

0410 PM     HAIL             POCAHONTAS              36.26N 90.97W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN POCAHONTAS

0410 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES DOWN IN POCAHONTAS.

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     N MALDEN                36.58N 89.98W
09/22/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
            OF RESIDENCES BLOWN OFF.

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

0637 PM     TORNADO          TIPTONVILLE             36.38N 89.47W
09/22/2006                   LAKE               TN   LAW ENFORCEMENT

            TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
            DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED

0700 PM     TORNADO          RAVENDEN                36.24N 91.25W
09/22/2006                   LAWRENCE           AR   BROADCAST MEDIA

            TORNADO ON GROUND BY KAIT STORM CHASE TEAM

0708 PM     HAIL             5 W UNION CITY          36.42N 89.14W
09/22/2006  M0.50 INCH       OBION              TN   EMERGENCY MNGR

            HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.

0714 PM     TSTM WND DMG     5 W UNION CITY          36.42N 89.14W
09/22/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HWY 22

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:23 PM CDTFlash Flood WarningMEGRandolph6 hr
Sep 22, 7:31 PM CDTSevere Thunderstorm WarningMEGClay, Randolph44 min
Sep 22, 7:37 PM CDTTornado WarningMEGRandolph23 min
Sep 22, 8:15 PM CDTTornado WarningMEGLawrence, Randolph45 min
Sep 22, 8:23 PM CDTFlash Flood WarningMEGClay6 hr
Sep 22, 8:36 PM CDTSevere Thunderstorm WarningMEGClay24 min
Sep 22, 8:59 PM CDTSevere Thunderstorm WarningMEGClay, Greene46 min
Sep 22, 9:07 PM CDTTornado WarningMEGGreene38 min
Sep 22, 9:12 PM CDTSevere Thunderstorm WarningMEGRandolph33 min
Sep 22, 9:29 PM CDTTornado WarningMEGClay, Randolph46 min
Sep 22, 10:06 PM CDTTornado WarningMEGClay, Greene, Randolph54 min
Sep 23, 1:25 AM CDTFlash Flood WarningMEGRandolph3 hr
Sep 23, 2:23 AM CDTFlash Flood WarningMEGClay, Randolph5 hr
Sep 23, 3:11 AM CDTFlood WatchMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more11 hr
Sep 23, 7:00 AM CDTFlash Flood WarningMEGClay, Randolph6 hr
Sep 23, 7:23 AM CDTFlash Flood WarningMEGGreene, Lawrence6 hr
Sep 23, 12:52 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph3 hr

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.